Related Experiment Videos
Greater curvature antral flattening due to nonsteroidal antiinflammatory drugs
1Department of Radiological Sciences, University Federico II, Neapel, Italien.
Purpose:
To report on our experience concerning a recently described double-contrast finding of gastritis related to the use of non-steroidal antiinflammatory drugs (NSAIDs), namely, flattening of the greater antral curvature.
Material And Method:
The radiographic examinations of 41 subjects studied for NSAIDs gastropathy or for different reasons but with recent abuse of NSAIDs, were reviewed. The radiographs of 100 consecutive patients without history of NSAIDs use and evaluated for different questions were used as controls.
Results:
Flattening of the greater curvature was present in 5 subjects (12%) with a prolonged history of NSAIDs use and in none of the controls. In three cases it was a solitary finding whereas in two it was associated with antral erosions.
Conclusion:
In our series, antral flattening was less frequent than reported in literature. Nevertheless, it may be a useful sign of NSAIDs gastropathy and may be especially relevant when representing the only evidence of gastric lesions related to NSAIDs.